Advanced Search
MyIDEAS: Login to save this paper or follow this series

Exact FGLS Asymptotics for MA Errors

Contents:

Author Info

Abstract

We show under very parsimonious assumptions that FGLS and GLS are asymptotically equivalent when errors follow an invertible MA(1) process. Although the linear regression model with MA errors has been studied for many years, asymptotic equivalence of FGLS and GLS has never been established for this model. We do not require anything beyond a finite second moment of the conditional white noise, uniformly bounded fourth moments and independence of the regressor vectors, consistency of the estimator for the MA parameter, and a finite nonsingular probability limit for the (transformed) averages of the regressors. These assumptions are analogous to assumptions typically used to prove asymptotic equivalence of FGLS and GLS in SUR models, models with AR(p) errors, and models of parametric heteroscedasticity.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://economics.missouri.edu/working-papers/2004/wp0405_mandy.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Department of Economics, University of Missouri in its series Working Papers with number 0405.

as in new window
Length: 9 pgs.
Date of creation: 16 Dec 2004
Date of revision: 16 Dec 2004
Handle: RePEc:umc:wpaper:0405

Contact details of provider:
Postal: 118 Professional Building, Columbia, MO 65211
Phone: (573) 882-0063
Fax: (573) 882-2697
Web page: http://economics.missouri.edu/
More information through EDIRC

Related research

Keywords: Moving Average; Generalized Least Squares; Asymptotic Distribution;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Zinde-Walsh, Victoria & Galbraith, John W., 1991. "Estimation of a linear regression model with stationary ARMA(p, q) errors," Journal of Econometrics, Elsevier, vol. 47(2-3), pages 333-357, February.
  2. Maddala, G S, 1971. "Generalized Least Squares with an Estimated Variance Covariance Matrix," Econometrica, Econometric Society, vol. 39(1), pages 23-33, January.
  3. Kenneth D. West & David W. Wilcox, 1994. "A Comparison of Alternative Instrumental Variables Estimators of Dynamic Linear Model," Macroeconomics 9410001, EconWPA.
  4. Kenneth D. West & David W. Wilcox, 1995. "A Comparison of Alternative Instruments Variables Estimators of a Dynamic Linear Model," NBER Technical Working Papers 0176, National Bureau of Economic Research, Inc.
  5. Mandy, David M & Martins-Filho, Carlos, 1997. "A Note on a Unified Approach to Asymptotic Equivalence of Aitken and Feasible Aitken Instrumental Variables Estimators," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 38(2), pages 479, May.
  6. Mandy, David M & Martins-Filho, Carlos, 1994. "A Unified Approach to Asymptotic Equivalence of Aitken and Feasible Aitken Instrumental Variables Estimators," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 35(4), pages 957-79, November.
  7. Amemiya, Takeshi, 1973. "Generalized Least Squares with an Estimated Autocovariance Matrix," Econometrica, Econometric Society, vol. 41(4), pages 723-32, July.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:umc:wpaper:0405. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mark Stratton).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.